Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 28, NWS Shreveport, LA

March 12, 2001Natchitoches Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 12, 2001, 5:35 AM CST for Natchitoches Parish, Winn Parish, Louisiana. It was in force for 55 min. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 12, 2001, 5:35 AM CST (11:35 UTC)
Expired
Mar 12, 2001, 6:30 AM CST
In force
55 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Natchitoches Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 76 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 5:37 AM CSTThunderstorm Wind 60 EMarthaville, LANumerous trees were broken and felled along Hwy 485.
Mar 12, 5:40 AM CSTThunderstorm Wind 87 ENatchitoches, LAA squall line with a bow echo moved across the north side of Natchitoches. Several mobile homes had siding damage in the Hidden Hills mobile home park of north Natchitoches, and two were overturned by straight line winds. They were not tied down. A church a
Mar 12, 6:00 AM CSTThunderstorm Wind 52 EWinnfield, LANumerous trees down across the area.
Mar 12, 6:00 AM CSTThunderstorm Wind 65 EAtlanta, LARoof was blown off the Post Office.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 3:30 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 373 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
373 m²/s²
0-3 km storm-relative helicity
517 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 121136
SVRSHV
LAC069-127-121230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
535 AM CST MON MAR 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINN PARISH IN NORTH CENTRAL LOUISIANA
  NATCHITOCHES PARISH IN NORTHWEST LOUISIANA

* UNTIL 630 AM CST

* AT 535 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 18 MILES
  NORTHEAST OF CAMPTI TO 9 MILES SOUTH OF NATCHITOCHES...MOVING 
  EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WINNFIELD AT 600 AM CST

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. 
IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA 
LAKES SHOULD HEAD FOR PORT OR A SHELTER.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  WINN PARISH IN NORTH CENTRAL LOUISIANA
  NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
UNTIL 630 AM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 2:45 AM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Mar 12, 2:45 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 AM CST MON MAR 12 2001

MODELS ARE IN DECENT AGREEMENT WITH RESPECT TO THE NEXT COUPLE OF
SYSTEMS TO AFFECT OUR AREA...THIS MORNING AND WED NIGHT INTO THU.
LINE OF STRONG THUNDERSTORMS HAS FORMED THIS MORNING OVER CENTRAL
TEXAS...ALONG THE NOSE OF THE MID/UPR LEVEL DRY PUNCH. THE 06Z ETA
PICKED UP ON THIS DEVELOPMENT PRETTY WELL...AND CARRIES 1/2 INCH OR
BETTER QPF ACROSS MUCH OF THE CWFA. HIGH POPS LOOK LIKE A GOOD BET
FOR TODAY...WITH CLEARING BY LATE IN THE DAY. DRY CONDITIONS WILL
SETTLE OVER THE AREA FOR TUESDAY INTO WEDNESDAY...WITH THE NEXT
SYSTEM APPROACHING WED NIGHT. ETA AND AVN ARE IN GOOD AGREEMENT ON
THE POSITIONING OF THIS SYSTEM AT 60 HRS...SO THERE IS PRETTY HIGH
CONFIDENCE FOR UNSETTLED WEATHER MID TO LATE WEEK.

ALL AVAILABLE TEMP GUIDANCE INDICATES SOME VERY MILD TEMPERATURES
THROUGH THIS PERIOD. WILL STICK VERY NEAR FWC/MAV GUIDAaNCE THRU THE
PERIOD.      05

PRELIMS...
SHV 76/47/73/45 8000
MLU 76/48/72/45 8200
TXK 73/45/70/43 8000
TYR 75/45/73/46 4000
LFK 78/47/76/47 6000

.SHV...NONE.

In the hours before

Local storm report, Mar 12, 5:31 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
531 AM CST MON MAR 12 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0238 AM    TYLER                     TX   .75 INCH HAIL
03/12/01   SMITH                          REPORTED BY LAW
                                          ENFORCEMENT

0245 AM    3 N TYLER                 TX   WIND DAMAGE
03/12/01   SMITH                          MOBILE HOME FLIPPED OVER
                                          AND TREES DOWN REPORTED BY
                                          LAW ENFORCEMENT

0305 AM    LIBERTY CITY              TX   .75 INCH HAIL
03/12/01   GREGG                          REPORTED BY LAW
                                          ENFORCEMENT

0325 AM    DAINGERFIELD              TX   .75 INCH HAIL
03/12/01   MORRIS                         REPORTED BY LAW
                                          ENFORCEMENT

0328 AM    PITTSBURG                 TX   .75 INCH HAIL
03/12/01   CAMP                           REPORTED BY LAW
                                          ENFORCEMENT

0320 AM    EAST MOUNTAIN             TX   1.75 INCH HAIL
03/12/01   UPSHUR                         REPORTED BY LAW
                                          ENFORCEMENT

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 4:10 AM CSTSevere Thunderstorm WarningSHVCaddo65 min
Mar 12, 4:27 AM CSTSevere Thunderstorm WarningSHVBossier63 min
Mar 12, 4:31 AM CSTSevere Thunderstorm WarningSHVGrant, LaSalle59 min
Mar 12, 6:29 AM CSTSevere Thunderstorm WarningSHVCaldwell, LaSalle61 min
Mar 12, 6:29 AM CSTSevere Thunderstorm WarningSHVOuachita61 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.